advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From America OnLine:

I have a 16 year old who has had diabetes since he was 13. He has frequent (once a month or so) nosebleeds. Is this connected to his diabetes? Should I be concerned?

Answer:

It is unlikely that there is a connection between your son's nosebleeds and his diabetes. There are instances where aspirin has been responsible; but in any case you should use acetaminophen [e.g., Tylenol] rather than aspirin in his age group. High blood pressure can do this; but is essentially unknown at his age as a complication of diabetes. A rather more pedestrian cause may be in your heating system. If this is gas heated forced air and you do not have an effective humidifier it may make air in the bedroom at night very dry and irritating to the nasal mucosa. It might be worth trying an inexpensive humidifier in your son's room at night to see if this makes a difference.

If the nose bleeds persist and become more frequent and if there is no evidence of unusual bruising you may need to take your son to an ENT (ear-nose-throat) specialist to see if there is a small bleeding point that can be cauterized.

DO'B

Original posting 16 Mar 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.